Alert archive / North Dakota / River Flood Warnings in 2014
River Flood Warning 3, NWS Bismarck, ND
NWS Bismarck, ND issued this river flood warning at Mar 11, 2014, 9:09 AM MDT for Grant County, Sioux County, North Dakota. It took effect at Mar 11, 2014, 8:29 PM MDT. It was in force for 36 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 11, 2014, 9:09 AM MDT (15:09 UTC)
- In effect from
- Mar 11, 2014, 8:29 PM MDT
- Expired
- Mar 13, 2014, 8:41 AM MDT
- In force
- 36 hr
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Grant County, ND, Sioux County, ND
The radar
The Bismarck radar (KBIS), 103 km from the middle of the area, began a volume at 15:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cedar Creek (ND) near Raleigh (RLGN8).
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06353000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
270
WGUS43 KBIS 111510
FLWBIS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1009 AM CDT TUE MAR 11 2014
...THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN NORTH DAKOTA...
CEDAR CREEK NEAR RALEIGH AFFECTING GRANT AND SIOUX COUNTIES
FOR THE CANNONBALL RIVER BASIN INCLUDING RALEIGH...MINOR FLOODING IS
FORECAST.
.ICE AND STRONG RUNOFF FROM UPSTREAM AREAS ARE REACHING THE CEDAR
CREEK AREA SOUTH OF RALEIGH. THIS IS EXPECTED TO CREATE MINOR FLOODING
AS THE HIGH WATER MOVES THROUGH THE REGION OVER THE NEXT 24 TO 48
HOURS BEFORE BEGINNING A STEADY DECLINE LATER ON IN THE WEEK.
NDC037-085-122109-
/O.NEW.KBIS.FL.W.0003.140312T0800Z-140313T1200Z/
/RLGN8.1.IC.140312T0800Z.140312T1200Z.140313T0000Z.NO/
1009 AM CDT TUE MAR 11 2014
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* FLOOD WARNING FOR
THE CEDAR CREEK NEAR RALEIGH
* FROM EARLY TOMORROW UNTIL TOMORROW EVENING
* AT 09AM TUESDAY THE STAGE WAS...10.9 FEET
* MINOR FLOODING IS FORECAST
* FLOOD STAGE IS 12.0 FEET
&&
FLD OBSERVED FORECASTS (7AM)
LOCATION STG STG DAY/TIME WED THU FRI SAT SUN
CANNONBALL RIVER BASIN
RALEIGH 12 10.9 TUE 9 AM 12.2 11.4 9.8 7.3 5.1
LAT...LON 4608 10194 4605 10153 4613 10131 4610 10126
4599 10154 4603 10194
$$
AJS5 follow-up statements
756
WGUS83 KBIS 120243
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
943 PM CDT TUE MAR 11 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
DAKOTA...
CEDAR CREEK NEAR RALEIGH AFFECTING GRANT AND SIOUX COUNTIES
CANNONBALL RIVER AT BREIEN AFFECTING MORTON AND SIOUX COUNTIES
FOR THE CANNONBALL RIVER BASIN INCLUDING RALEIGH AND BREIEN...MINOR
FLOODING IS OCCURRING AND IS EXPECTED TO CONTINUE.
.ICE AND STRONG RUNOFF FROM UPSTREAM AREAS ARE REACHING THE CEDAR
CREEK AREA SOUTH OF RALEIGH. THIS HAS CREATED MINOR FLOODING.
AS THE HIGH WATER MOVES THROUGH THE REGION OVER THE NEXT 24
HOURS MINOR FLUCTUATIONS DUE TO ICE ACTION COULD PUSH THE LEVEL BRIEFLY
INTO MODERATE FLOOD STAGE WHICH IS 14 FEET. OTHERWISE A SLOW DECLINE IS
EXPECTED.
ICE AFFECTED FLOW AND STRONG RUNOFF FROM UPSTREAM CONTINUE TO FORCE
THE CANNONBALL RIVER NEAR BREIEN HIGHER. ICE JAMS REMAIN POSSIBLE
AND CAN CAUSE RAPID FLUCTUATIONS IN WATER LEVELS. LITTLE SNOW
REMAINS IN THE AREA AND ONLY MODEST AMOUNTS OF ADDITIONAL
PRECIPITATION OVER THE NEXT COUPLE OF DAYS SUGGEST THIS HIGH WATER
SHOULD BE OF RELATIVELY SHORT DURATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ANYONE OBSERVING PROBLEMATIC HIGH WATER SHOULD CONTACT LOCAL LAW
ENFORCEMENT OR EMERGENCY MANAGEMENT FOR RELAY TO THE NATIONAL
WEATHER SERVICE.
SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS.
&&
NDC037-085-130243-
/O.EXT.KBIS.FL.W.0003.140312T0229Z-140313T1200Z/
/RLGN8.2.IC.140311T2143Z.140311T2230Z.140313T0000Z.NO/
943 PM CDT TUE MAR 11 2014
THE FLOOD WARNING CONTINUES FOR CEDAR CREEK NEAR RALEIGH.
* UNTIL FURTHER NOTICE.
* AT 9:00 PM TUESDAY THE STAGE WAS 13.4 FEET.
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL.
&&
FLD OBSERVED FORECASTS (7PM)
LOCATION STG STG DAY/TIME WED THU FRI SAT SUN
CANNONBALL RIVER BASIN
RALEIGH 12 13.4 TUE 9 PM 12.0 10.8 8.7 6.1 4.3
LAT...LON 4608 10194 4605 10153 4613 10131 4610 10126
4599 10154 4603 10194
$$
NDC059-085-130243-
/O.EXT.KBIS.FL.W.0001.000000T0000Z-140316T1851Z/
/BREN8.1.IC.140310T1803Z.140311T0700Z.140316T0651Z.NO/
943 PM CDT TUE MAR 11 2014
THE FLOOD WARNING CONTINUES FOR THE CANNONBALL RIVER AT BREIEN
* UNTIL FURTHER NOTICE.
* AT 9:15 PM TUESDAY THE STAGE WAS 11.6 FEET.
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.2 FEET BY
THURSDAY EARLY AFTERNOON.
* IMPACT...AT 13.0 FEET...SOUTHEAST PART OF BREIEN SUBJECT TO
FLOODING.
&&
FLD OBSERVED FORECASTS (7PM)
LOCATION STG STG DAY/TIME WED THU FRI SAT SUN
CANNONBALL RIVER BASIN
BREIEN 10 11.6 TUE 9 PM 12.7 14.2 13.2 10.8 8.2
LAT...LON 4616 10128 4640 10095 4644 10060 4640 10059
4634 10090 4610 10126
$$
MM/TH659
WGUS83 KBIS 121508
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1008 AM CDT WED MAR 12 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS AND CREEKS IN NORTH
DAKOTA...
CEDAR CREEK NEAR RALEIGH AFFECTING GRANT AND SIOUX COUNTIES
CANNONBALL RIVER AT BREIEN AFFECTING MORTON AND SIOUX COUNTIES
FOR THE CANNONBALL RIVER BASIN INCLUDING RALEIGH...BREIEN...MINOR
FLOODING IS OCCURRING AND IS EXPECTED TO CONTINUE.
.ELEVATED WATER LEVELS FROM SNOWMELT RUNOFF AND ICE JAMS WILL CONTINUE
FROM THE CONFLUENCE OF THE CEDAR CREEK AND CANNONBALL RIVER NEAR RALEIGH
DOWNSTREAM ON THE CANNONBALL THROUGH BREIEN TO THE MISSOURI RIVER. RAPID
RIVER RISES AND FLUCTUATING WATER LEVELS ARE EXPECTED UNTIL THE RIVER AND
CREEK CHANNELS BECOME ICE FREE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS.
A FOLLOW-UP PRODUCT WILL BE ISSUED.
&&
NDC037-085-130651-
/O.EXT.KBIS.FL.W.0003.000000T0000Z-140313T0651Z/
/RLGN8.2.IC.140311T2143Z.140311T2230Z.140312T1851Z.NO/
1008 AM CDT WED MAR 12 2014
THE FLOOD WARNING CONTINUES FOR
THE CEDAR CREEK NEAR RALEIGH.
* UNTIL LATE TONIGHT.
* AT 9:00 AM WEDNESDAY THE STAGE WAS 12.6 FEET.
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
THIS AFTERNOON. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER.
&&
FLD OBSERVED FORECASTS (7AM)
LOCATION STG STG DAY/TIME THU FRI SAT SUN MON
CANNONBALL RIVER BASIN
RALEIGH 12 12.6 WED 9 AM 8.8 6.3 5.9 4.2 2.9
LAT...LON 4608 10194 4605 10153 4613 10131 4610 10126
4599 10154 4603 10194
$$
NDC059-085-132107-
/O.EXT.KBIS.FL.W.0001.000000T0000Z-140316T0900Z/
/BREN8.1.IC.140310T1803Z.140313T1200Z.140315T2100Z.NO/
1008 AM CDT WED MAR 12 2014
THE FLOOD WARNING CONTINUES FOR
THE CANNONBALL RIVER AT BREIEN.
* UNTIL LATE SATURDAY NIGHT.
* AT 9:15 AM WEDNESDAY THE STAGE WAS 11.2 FEET.
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.0 FEET BY
THURSDAY MORNING.
* IMPACT...AT 13.0 FEET...SOUTHEAST PART OF BREIEN SUBJECT TO
FLOODING.
&&
FLD OBSERVED FORECASTS (7AM)
LOCATION STG STG DAY/TIME THU FRI SAT SUN MON
CANNONBALL RIVER BASIN
BREIEN 10 11.2 WED 9 AM 15.0 12.6 10.6 8.8 6.7
LAT...LON 4616 10128 4640 10095 4644 10060 4640 10059
4634 10090 4610 10126
$$118
WGUS83 KBIS 122027
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
327 PM CDT WED MAR 12 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
DAKOTA...
CEDAR CREEK NEAR RALEIGH AFFECTING GRANT AND SIOUX COUNTIES
CANNONBALL RIVER AT BREIEN AFFECTING MORTON AND SIOUX COUNTIES
FOR THE CANNONBALL RIVER BASIN INCLUDING RALEIGH...BREIEN...MINOR
FLOODING IS OCCURRING AND IS EXPECTED TO CONTINUE.
.FLOODING FROM SNOWMELT RUNOFF AND ICE JAMS WILL CONTINUE FROM THE
CONFLUENCE OF THE CEDAR CREEK AND CANNONBALL RIVER NEAR RALEIGH...DOWNSTREAM
ON THE CANNONBALL THROUGH SOLEN AND BREIEN TO THE MISSOURI RIVER. FLUCTUATING
WATER LEVELS ARE EXPECTED UNTIL THE RIVER AND CREEK CHANNELS BECOME ICE FREE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS.
A FOLLOW-UP PRODUCT WILL BE ISSUED.
&&
NDC037-085-132027-
/O.EXT.KBIS.FL.W.0003.000000T0000Z-140314T1500Z/
/RLGN8.2.IC.140311T2143Z.140311T2230Z.140314T0300Z.NO/
327 PM CDT WED MAR 12 2014
THE FLOOD WARNING CONTINUES FOR
THE CEDAR CREEK NEAR RALEIGH.
* UNTIL FRIDAY MORNING.
* AT 3:00 PM WEDNESDAY THE STAGE WAS 13.5 FEET.
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...REMAIN NEAR 13.5 FEET THROUGH TONIGHT...AND SLOWLY FALL
BELOW FLOOD STAGE BY THURSDAY NIGHT.
&&
FLD OBSERVED FORECASTS (1PM)
LOCATION STG STG DAY/TIME THU FRI SAT SUN MON
CANNONBALL RIVER BASIN
RALEIGH 12 13.5 WED 3 PM 12.9 10.1 6.7 4.5 3.1
LAT...LON 4608 10194 4605 10153 4613 10131 4610 10126
4599 10154 4603 10194
$$
NDC059-085-132026-
/O.EXT.KBIS.FL.W.0001.000000T0000Z-140315T1300Z/
/BREN8.1.IC.140310T1803Z.140312T1030Z.140315T0100Z.NO/
327 PM CDT WED MAR 12 2014
THE FLOOD WARNING CONTINUES FOR
THE CANNONBALL RIVER AT BREIEN.
* UNTIL SATURDAY MORNING.
* AT 3:15 PM WEDNESDAY THE STAGE WAS 11.0 FEET.
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE TO 11.6 FEET TONIGHT AND BEGIN TO RECEDE THURSDAY
AFTERNOON.
* IMPACT...AT 12.0 FEET...WATER OVERFLOWS SOUTH BANK.
&&
FLD OBSERVED FORECASTS (1PM)
LOCATION STG STG DAY/TIME THU FRI SAT SUN MON
CANNONBALL RIVER BASIN
BREIEN 10 11.0 WED 3 PM 11.6 10.9 8.1 6.2 5.4
LAT...LON 4616 10128 4640 10095 4644 10060 4640 10059
4634 10090 4610 10126
$$
AYD260
WGUS83 KBIS 130446
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1146 PM CDT WED MAR 12 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
DAKOTA...
CEDAR CREEK NEAR RALEIGH AFFECTING GRANT AND SIOUX COUNTIES
CANNONBALL RIVER AT BREIEN AFFECTING MORTON AND SIOUX COUNTIES
FOR THE CANNONBALL RIVER BASIN INCLUDING RALEIGH AND BREIEN...MINOR
FLOODING IS OCCURRING AND IS EXPECTED TO CONTINUE.
.FLOODING FROM SNOWMELT RUNOFF AND ICE JAMS WILL CONTINUE FROM THE
CONFLUENCE OF THE CEDAR CREEK AND CANNONBALL RIVER NEAR RALEIGH...DOWNSTREAM
ON THE CANNONBALL...THROUGH SOLEN AND BREIEN...TO THE MISSOURI RIVER.
FLUCTUATING WATER LEVELS ARE EXPECTED UNTIL THE RIVER AND CREEK CHANNELS
BECOME ICE FREE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...AVOID DRIVING ON FLOODED ROADS.
&&
NDC037-085-140446-
/O.EXT.KBIS.FL.W.0003.000000T0000Z-140314T0912Z/
/RLGN8.2.IC.140311T2143Z.140312T2330Z.140313T2112Z.NO/
1146 PM CDT WED MAR 12 2014
THE FLOOD WARNING CONTINUES FOR THE CEDAR CREEK NEAR RALEIGH.
* UNTIL FURTHER NOTICE.
* AT 11:00 PM WEDNESDAY THE STAGE WAS 7.9 FEET.
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...CONTINUE TO RISE TO NEAR 13.2 FEET BY THURSDAY MORNING...THEN
BEGIN A SLOW FALL. ADDITIONAL FLUCTUATIONS ARE POSSIBLE UNTIL ICE CLEARS
THE CHANNEL.
&&
FLD OBSERVED FORECASTS (7PM)
LOCATION STG STG DAY/TIME THU FRI SAT SUN MON
CANNONBALL RIVER BASIN
RALEIGH 12 7.9 WED 11 PM 11.3 7.3 5.7 4.4 3.2
LAT...LON 4608 10194 4605 10153 4613 10131 4610 10126
4599 10154 4603 10194
$$
NDC059-085-140446-
/O.CON.KBIS.FL.W.0001.000000T0000Z-140315T1300Z/
/BREN8.1.IC.140310T1803Z.140312T1030Z.140315T0100Z.NO/
1146 PM CDT WED MAR 12 2014
THE FLOOD WARNING CONTINUES FOR THE CANNONBALL RIVER AT BREIEN.
* UNTIL FURTHER NOTICE.
* AT 10:15 PM WEDNESDAY THE STAGE WAS 11.3 FEET.
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 11.6 FEET BY
THURSDAY MORNING...THEN REMAIN NEARLY STEADY THROUGH FRIDAY. ADDITIONAL
FLUCTUATIONS ARE POSSIBLE UNTIL ICE COMPLETELY CLEARS THE CHANNEL.
* IMPACT...AT 12.0 FEET...WATER OVERFLOWS SOUTH BANK.
&&
FLD OBSERVED FORECASTS (7PM)
LOCATION STG STG DAY/TIME THU FRI SAT SUN MON
CANNONBALL RIVER BASIN
BREIEN 10 11.3 WED 10 PM 11.6 10.1 7.4 6.0 5.3
LAT...LON 4616 10128 4640 10095 4644 10060 4640 10059
4634 10090 4610 10126
$$
TWH274
WGUS83 KBIS 131441
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
941 AM CDT THU MAR 13 2014
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NORTH
DAKOTA...
CEDAR CREEK NEAR RALEIGH AFFECTING GRANT AND SIOUX COUNTIES
.THE CEDAR CREEK NEAR RALEIGH WILL CONTINUE TO RECEDE INTO THE WEEKEND.
ADDITIONAL PROBLEMATIC HIGH WATER FROM ICE JAMS IS NOT EXPECTED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS.
&&
NDC037-085-131511-
/O.CAN.KBIS.FL.W.0003.000000T0000Z-140314T0912Z/
/RLGN8.2.IC.140311T2143Z.140312T2330Z.000000T0000Z.NO/
941 AM CDT THU MAR 13 2014
THE FLOOD WARNING IS CANCELLED FOR
THE CEDAR CREEK NEAR RALEIGH.
* AT 9:00 AM THURSDAY THE STAGE WAS 8.0 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST... THE RIVER WILL CONTINUE TO FALL TO 6.4 FEET BY FRIDAY
MORNING.
&&
FLD OBSERVED FORECASTS (7AM)
LOCATION STG STG DAY/TIME FRI SAT SUN MON TUE
CANNONBALL RIVER BASIN
RALEIGH 12 8.0 THU 9 AM 6.4 6.3 5.2 4.0 3.0
LAT...LON 4608 10194 4605 10153 4613 10131 4610 10126
4599 10154 4603 10194
$$
AYDWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this river flood warning went out at Mar 11, 5:38 AM MDT, 3 hours 31 minutes earlier.
Area forecast discussion, Mar 11, 5:38 AM MDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 638 AM CDT TUE MAR 11 2014 .UPDATE... ISSUED AT 638 AM CDT TUE MAR 11 2014 FORECAST MOSTLY ON TRACK AS RADAR AND OBS CONTINUE TO SHOW PRECIP DIMINISHING ACROSS FAR SOUTHERN CWA...WHICH IS ALREADY HANDLED WELL WITH HOURLY POPS TRENDING DRY OVER THE NEXT HOUR. MAIN CHANGE WAS FOR SHORT TERM TEMPS...WHICH ARE RUNNING A LITTLE HIGHER THAN FORECAST...PARTICULARLY SOUTH. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 301 AM CDT TUE MAR 11 2014 THE MAIN HIGHLIGHTS IN THE SHORT TERM PERIOD ARE THE ONGOING FLOOD ADVISORIES AND FLOOD WARNINGS...LIGHT SNOW IN FAR SOUTHWEST NORTH DAKOTA THROUGH 13Z TODAY...AND LOW CLOUDS WITH ISOLATED TO SCATTERED SNOW SHOWERS DIVING SOUTHEAST FROM SASKATCHEWAN AND MANITOBA INTO EAST CENTRAL NORTH DAKOTA TODAY. THE LATEST RADAR IMAGERY AND SURFACE OBSERVATIONS SHOW LIGHT SNOW INTO SOUTHEAST MONTANA CHANGING TO LIGHT RAIN AT HETTINGER. RAP13 CONTINUES TO TREND SOUTH THE PRECIPITATION SOUTH THROUGH 12Z WITH IT COMING TO AN END BY 13Z IN THE FAR SOUTHWEST. WILL CONTINUE WITH OUR CURRENT SNOWFALL ACCUMULATIONS OF 1 TO 2 INCHES FAR SOUTHWEST. WATER VAPOR IMAGERY REVEALS TWO SHORTWAVES...THE FIRST WAS SEEN MOVING INTO WEST CENTRAL SASKATCHEWAN AND THE SECOND WAS LOCATED OVER NORTHERN SASKATCHEWAN. THESE WAVES WILL MOVE SOUTHEAST WITH AN ASSOCIATED COLD FRONT SHIFTING SOUTH INTO CENTRAL NORTH DAKOTA TODAY. THE FOG/STRATUS LOOP SHOWS A LARGE SWATH OF OVERCAST CONDITIONS ALONG AND BEHIND THE COLD FRONT. EXPECT THESE CLOUDS TO IMPINGE OVER CENTRAL NORTH DAKOTA BY 12Z. VERTICAL MOTION SUPPORTING ISOLATED TO SCATTERED SNOW SHOWERS TUESDAY AFTERNOON AND EVENING WILL COME FROM THE SHORTWAVES SLIDING OVER THE ADVANCING SURFACE COLD FRONT...WITH ADDITIONAL LIFT VIA THE LEFT EXIT REGION OF A 120KT H3 JET NOSING INTO NORTHERN NORTH DAKOTA. SNOWFALL ACCUMULATIONS OF AROUND A HALF INCH ARE POSSIBLE FROM THE TURTLE MOUNTAINS SOUTH INTO THE JAMES RIVER VALLEY THROUGH TUESDAY NIGHT. THE THREAT OF SNOW SHOWERS WILL END BY 12Z WEDNESDAY. WITH COLD AIR ADVECTION DOMINATING THROUGH THE SHORT TERM...EXPECT COOLER HIGH TEMPERATURES TODAY WITH HIGHS RANGING FROM THE UPPER 20S IN THE TURTLE MOUNTAINS TO THE LOWER 40S WEST AND FAR SOUTH CENTRAL. LOW TEMPERATURES TUESDAY NIGHT WILL RANGE FROM AROUND 10 ABOVE IN THE TURTLE MOUNTAINS TO THE UPPER 20S SOUTHWEST. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 301 AM CDT TUE MAR 11 2014 THE EXTENDED PERIOD WILL CONTINUE TO SEE NEAR TO ABOVE NORMAL TEMPERATURES MOST DAYS WITH A FEW CHANCES OF MAINLY LIGHT PRECIP. MODELS ARE INITIALLY IN GOOD AGREEMENT WITH RELATIVELY PROGRESSIVE UPPER LEVEL PATTERN WITH WEST COAST RIDGE BRIEFLY BUILDING LATE WEEK. MEANWHILE A FEW SHORTWAVES IN NORTHWEST FLOW WILL BRUSH NORTH DAKOTA THURSDAY NIGHT/FRIDAY...SATURDAY...AND AGAIN EARLY NEXT WEEK. MODEL DIFFERENCES BECOME MORE SIGNIFICANT BY EARLY NEXT WEEK ALTHOUGH MAIN EFFECT OF ANY OF THESE WAVES WILL BE BRIEF COOL DOWNS AND A CHANCE OF PRECIP...MAINLY LIGHT. FORECAST HIGHS ARE IN THE 40S AND 50S WITH SATURDAY LOOKING TO BE THE COOLEST DAY WITH HIGHS RANGING FROM AROUND 20 NORTHEAST TO THE LOW 40S SOUTHWEST. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING) ISSUED AT 638 AM CDT TUE MAR 11 2014 AN AREA OF LOW VFR AND MVFR CIGS WILL GRADUALLY SAG SOUTHEAST FROM SASKATCHEWAN AND MANITOBA THROUGH THE TAF PERIOD. KMOT/KBIS/KJMS ARE MOST SUSCEPTIBLE TO MVFR CIGS...WHILE KISN/KDIK WILL MOSTLY FAVOR LOW VFR. ISOLATED TO SCATTERED SNOW SHOWERS MAY IMPACT KMOT/KBIS THIS AFTERNOON INTO TONIGHT WHICH WARRANTS A VCSH AT THIS TIME. FAIRLY HIGH CONFIDENCE THAT KJMS WILL EXPERIENCE LIGHT SNOW SHOWERS TUESDAY NIGHT THUS WENT WITH A PREDOMINATE GROUP BEGINNING AT 03Z. && .HYDROLOGY... ISSUED AT 301 AM CDT TUE MAR 11 2014 ACTIVE HYDRO SITUATION ONGOING... A FLOOD WARNING IS IN EFFECT FOR THE CANNONBALL RIVER AT BREIEN THROUGH TUESDAY EVENING. FLOOD ADVISORIES ARE IN EFFECT FOR SPRING CREEK AT ZAP...LITTLE MUDDY RIVER NEAR WILLISTON...THE LITTLE MISSOURI AT MEDORA...AND THE KNIFE RIVER NEAR HAZEN. IN ADDITION...A FLOOD WATCH IS IN EFFECT FOR THE MISSOURI RIVER NEAR WILLISTON UNTIL FRIDAY AFTERNOON. THE FLOOD ADVISORY POINTS HAVE EXPERIENCED RAPID RISES DUE TO RUNOFF FROM WEEKEND SNOW MELT...AND DUE TO ICE JAM FLOODING. THE RISES SHOULD BE SHORT-LIVED...BUT ICE JAM FLOODING IS POSSIBLE DURING THE ENTIRE WEEK. UPSTREAM OF WILLISTON...ALONG THE YELLOWSTONE RIVER NEAR GLENDIVE...RISING WATER HAS BROKEN UP THE ICE AND CREATED ICE JAMS. THIS HIGHER WATER WILL MOVE DOWNSTREAM INTO THE WILLISTON AREA THIS WEEK...INCREASING THE THREAT FOR ICE JAMS. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...JNS SHORT TERM...KS LONG TERM...JNS AVIATION...KS HYDROLOGY...JNS/KS
Hazardous weather outlook, Mar 11, 2:15 AM MDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 315 AM CDT TUE MAR 11 2014 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-120815- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 315 AM CDT TUE MAR 11 2014 /215 AM MDT TUE MAR 11 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT WITH RECENT WARM TEMPERATURES...FLOODING FROM SNOW MELT RUNOFF IS OCCURRING AT A NUMBER OF LOCATIONS. ICE JAM FLOODING IS ALSO OCCURRING ESPECIALLY ALONG THE MISSOURI RIVER NEAR WILLISTON...AS HIGHER WATER ACTS TO BREAK UP EXISTING ICE. SEE WWW.WEATHER.GOV/BIS FOR MORE SPECIFIC DETAILS ON FLOODING CONCERNS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT 1-800-247-0212. KS/JNS
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 6:35 PM MDT | Areal Flood Advisory | BIS | Mercer | 24 hr |
| Mar 11, 8:47 AM MDT | River Flood Warning | BIS | Mercer, Oliver | 16 hr |
| Mar 11, 11:01 AM MDT | River Flood Watch | BIS | Burleigh | 22 hr |
Nearby
River Flood Warnings in North Dakota, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.